MAUDE Adverse Event Report: COOPERSURGICAL, INC. INSORB 30 STAPLER; SKIN STAPLER/STAPLE, BIOABSORBABLE

COOPERSURGICAL, INC. INSORB 30 STAPLER; SKIN STAPLER/STAPLE, BIOABSORBABLE
Model Number 2030
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has indicated that the product will not be returned to cooper surgical for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a caesarian section procedure on (b((6) 2023.Doctor states that the staples keep coming up through the surface of the skin and need to be removed.Patient incurred massive infection as well as two trips to the er.Doctor inquired as to the staple absorption time.No additional information is available.1216677-2023-00159 2030 insorb stapler (b)(4).
 
Additional Manufacturer Narrative
Distribution history: the lot number was not provided for this complaint, no information of distribution history could be performed.Manufacturing record review: the lot number was not provided for this complaint, no information of manufacturing record could be performed.Incoming inspection review: the lot number was not provided for this complaint, no information of incoming inspection could be performed.Service history record : service history not applicable for this product.Historical complaint review: a review of the 2-year complaint history related to infection shows 10 similar reported complaints including the one under investigation.None of the complaints reviewed were confirmed.Product receipt: the complaint product was not returned.Visual evaluation: the complaint product was not returned, no visual inspection could be performed.Functional evaluation : the complaint product was not returned, no functional inspection could be performed.However one box of the lots that were bought by the customer still in coopermedical distribution center, the lot 619022984.The lot was functionally reviewed and the (b)(4) units passed the acceptance criteria.Root cause : not enough information to define a root cause for this complaint, the units reviewed were not necessarily the lot that the customer used during the medical procedure.Coopersurgical will continue to monitor this complaint condition for trends.No corrective action is determined since the complaint is not confirmed.
 
Event or Problem Description
No additional information is available.
 
Event or Problem Description
No additional information.

Brand Name
INSORB 30 STAPLER
Common Device Name
SKIN STAPLER/STAPLE, BIOABSORBABLE
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull
CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651582
MDR Report Key18324951
Report Number1216677-2023-00159
Device Sequence Number17912672
Product Code GDW
UDI-Device Identifier00867516000104
UDI-Public(01)00867516000104
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2030
Device Catalogue Number2030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer01/26/2024
10/25/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/01/2024
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale